Document Detail


Gastroenteritis with severe consequences: a case of sotalol-induced torsades de pointes.
MedLine Citation:
PMID:  20128168     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We present a case of sotalol-induced prolongation of the QT-interval with torsades de pointes in an octogenarian who was hospitalized because of gastroenteritis causing prerenal acute renal failure. Subsequent accumulation of sotalol caused a severe prolongation of the QT-interval on the surface ECG and ultimately torsades de pointes with loss of consciousness. The patient was successfully treated with temporary cardiac pacing, intravenous magnesium sulfate and definitive withdrawal of sotalol. The electrophysiological basis of the pro-arrhythmic properties of sotalol is reviewed in brief, additional risk factors are identified and treatment is outlined.
Authors:
Vincent Michiels; Hielko Miljoen; Christiaan Vrints
Related Documents :
211578 - Silicosis in diatomaceous earth factory workers in sweden.
9589318 - Semen-like urethral discharge during the use of mazindol.
20739148 - Is glycyrrhizin sensitivity increased in anorexia nervosa and should licorice be avoide...
16567028 - Case reports and literature review: the association between reactivation of human herpe...
16329768 - Mechanical small bowel obstruction due to an inflamed appendix wrapping around the last...
21122068 - Acral persistent papular mucinosis: a case report and literature review.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Acta cardiologica     Volume:  64     ISSN:  0001-5385     ISO Abbreviation:  Acta Cardiol     Publication Date:  2009 Dec 
Date Detail:
Created Date:  2010-02-04     Completed Date:  2010-03-09     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0370570     Medline TA:  Acta Cardiol     Country:  Belgium    
Other Details:
Languages:  eng     Pagination:  839-42     Citation Subset:  IM    
Affiliation:
Dept. of Cardiology, Antwerp University Hospital, Antwerp, Belgium. vincent.michiels@uza.be
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged, 80 and over
Anti-Arrhythmia Agents / adverse effects*,  therapeutic use
Aortic Valve Insufficiency / drug therapy
Bumetanide / adverse effects
Cardiac Pacing, Artificial
Dehydration / etiology
Diuretics / adverse effects
Electrocardiography
Gastroenteritis / complications*
Heart Conduction System / drug effects
Humans
Kidney / drug effects
Kidney Failure, Acute / etiology*
Male
Respiration, Artificial
Sotalol / adverse effects*,  therapeutic use
Torsades de Pointes / chemically induced*,  therapy
Chemical
Reg. No./Substance:
0/Anti-Arrhythmia Agents; 0/Diuretics; 28395-03-1/Bumetanide; 3930-20-9/Sotalol

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Sudden cardiac arrest in a patient with an anomalous left main coronary artery originating from the ...
Next Document:  Osteodystrophy in celiac disease: ultimate complications and possible treatment.